MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; TTHORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; TTHORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16171111
Medical Device Problem Codes Detachment Of Device Component (1104); Malposition of Device (2616)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was received and evaluation was performed.During visual inspection damage was observed.Observed damage was duplicated by application of excessive force.Examination of the provided ct scan and radiographs suggest the disassembly and breach may be related to over angulation as a result of anatomical challenges noted.A review of the device history record noted no material nonconformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw." ".Use nvm5 stimulation probe to test screws once inserted into bone (fig.10)." ".Care should be taken to insure that all components are ideally fixated prior to closure.All implants should be used only with the appropriately designated instrument (reference surgical technique)." ".Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." ".Potential risks identified with the use of this system, which may require additional surgery, include: · bending, fracture or loosening of implant component(s).".
 
Event or Problem Description
On (b)(6) 2018 patient underwent an interbody replacement procedure with posterior fixation at l2-l5 levels with no reported issues.Post-operative patient experienced pain and underwent a revision procedure on (b)(6) 2018.During the procedure a loose tulip was found at l2 level and pedicle breach at the l1-l2 disc space.L2 screw and lock screw were replaced.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
TTHORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7649127
Report Number2031966-2018-00111
Device Sequence Number19245552
Product Code NKB
UDI-Device Identifier00887517587497
UDI-Public00887517587497
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number16171111
Device Lot NumberJP15477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1